Measuring welfare effects in models with random coefficients
In economic research, it is often important to express the marginal value of a variable in monetary terms. In random coefficient models, this marginal monetary value is the ratio of two random coefficients and is thus random itself. In this paper, we study the distribution of this ratio and particularly the consequences of different distributional assumptions about the coefficients. It is shown that important characteristics of the distribution of the marginal monetary value may be sensitive to the distributional assumptions about the random coefficients. The median, however, is much less sensitive than the mean. Copyright © 2006 John Wiley & Sons, Ltd.
Volume (Year): 21 (2006)
Issue (Month): 2 ()
|Contact details of provider:|| Web page: http://www.interscience.wiley.com/jpages/0883-7252/ |
|Order Information:|| Web: http://www3.interscience.wiley.com/jcatalog/subscribe.jsp?issn=0883-7252 Email: |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- David Revelt & Kenneth Train, 1998. "Mixed Logit With Repeated Choices: Households' Choices Of Appliance Efficiency Level," The Review of Economics and Statistics, MIT Press, vol. 80(4), pages 647-657, November.
- Hensher, David & Louviere, Jordan & Swait, Joffre, 1998. "Combining sources of preference data," Journal of Econometrics, Elsevier, vol. 89(1-2), pages 197-221, November.
- Kenneth E. Train, 1998. "Recreation Demand Models with Taste Differences over People," Land Economics, University of Wisconsin Press, vol. 74(2), pages 230-239.
- Ben-Akiva, M. & Bolduc, D. & Bradley, M., 1993. "Estimation of Travel Choice Models with Randomly Distributed Values of Time," Papers 9303, Laval - Recherche en Energie.
- Gallant, A Ronald & Nychka, Douglas W, 1987. "Semi-nonparametric Maximum Likelihood Estimation," Econometrica, Econometric Society, vol. 55(2), pages 363-90, March.
- repec:cup:cbooks:9780521269124 is not listed on IDEAS
- J. A. Hausman & D. A. Wise, 1976.
"A Conditional Profit Model for Qualitative Choice: Discrete Decisions Recognizing Interdependence and Heterogeneous Preferences,"
173, Massachusetts Institute of Technology (MIT), Department of Economics.
- Hausman, Jerry A & Wise, David A, 1978. "A Conditional Probit Model for Qualitative Choice: Discrete Decisions Recognizing Interdependence and Heterogeneous Preferences," Econometrica, Econometric Society, vol. 46(2), pages 403-26, March.
- Erik Meijer & Jan Rouwendal, 2006.
"Measuring welfare effects in models with random coefficients,"
Journal of Applied Econometrics,
John Wiley & Sons, Ltd., vol. 21(2), pages 227-244.
- Meijer, E. & Rouwendal, J., 2000. "Measuring welfare effects in models with random coefficients," Research Report 00F25, University of Groningen, Research Institute SOM (Systems, Organisations and Management).
- Gallant, A.R. & Tauchen, G., 1988.
"Seminonparametric Estimation Of Conditionally Constrained Heterogeneous Processes: Asset Pricing Applications,"
88-59, Chicago - Graduate School of Business.
- Gallant, Ronald & Tauchen, George, 1989. "Seminonparametric Estimation of Conditionally Constrained Heterogeneous Processes: Asset Pricing Applications," Econometrica, Econometric Society, vol. 57(5), pages 1091-1120, September.
- Elrod, Terry & Keane, Michael, 1995. "A Factor-Analytic Probit Model for Representing the Market Structure in Panel Data," MPRA Paper 52434, University Library of Munich, Germany.
- Kim, Byung-Do & Blattberg, Robert C & Rossi, Peter E, 1995. "Modeling the Distribution of Price Sensitivity and Implications for Optimal Retail Pricing," Journal of Business & Economic Statistics, American Statistical Association, vol. 13(3), pages 291-303, July.
- Rinus Haaijer & Michel Wedel & Marco Vriens & Tom Wansbeek, 1998. "Utility Covariances and Context Effects in Conjoint MNP Models," Marketing Science, INFORMS, vol. 17(3), pages 236-252.
- Hogg, Robert V. & Klugman, Stuart A., 1983. "On the estimation of long tailed skewed distributions with actuarial applications," Journal of Econometrics, Elsevier, vol. 23(1), pages 91-102, September.
When requesting a correction, please mention this item's handle: RePEc:jae:japmet:v:21:y:2006:i:2:p:227-244. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)or (Christopher F. Baum)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.